Is there a link between using a daily steroid topical cream for skin disease (psoriasis) and certain foods i.e. dairy products (milk) which would cause my stomach to extend so drastically that it is impossible to bend .. I am also suffering from increased muscle aches and pains. I look 9 months pregnant. The rest of my body is its usual average size.
This has happened off and on for many years... It does not appear to be "stomach bloating" as there in no signs of increased gas - but rather a swelling of the stomach. It does reduce slightly in size overnight - but only weeks of dieting seem to reduce the extension once it has become a problem.
The stomach swelling comes on gradually over a week or so and remains until I go on an extremely limiting diet - i.e. no salt, sugar, dairy products, fats, breads or red meat. When I return to eating normally.. my stomach problem eventually returns.
Is it usually food intolerance that causes extension of the stomach? or can it be triggered by certain steroid ointments? I was given a different steroid ointment to try a few days ago which seems to have triggered this latest episode. Note: I do have open sores that I have applied the cream to which I am concerned may have caused the steroids to enter my blood stream. I do know that steroids taken internally for a prior eye virus caused extreme weight gain and extreme stomach extension - that is why I am asking this question.
I have had recent blood work done and I am in very good health. (normal sugar levels etc.) I have suffered from
psoriasis for 19 years and usually apply Dovonex twice a day. My psoriasis has flared up very badly along with my stomach problem and so I am wondering if the two are related.
Is there anything I can do or take to reduce or prevent the stomach extension. Thank you.
One thing you said... when you limit your salt, etc., the bloating seems to go down... makes me think of "ascites" which is fluid retention in the abdomen and is known for making people look totally pregnant. Usually patients with ascites have to go on a very limited sodium diet to reduce the fluid. Just one thing to google and hopefully rule out. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.